Please use this identifier to cite or link to this item: http://hdl.handle.net/11434/756
Title: Permanent alopecia following chemotherapy and bone marrow transplantation.
Epworth Authors: Sinclair, Rodney
Schwarer, A. P.
Other Authors: Tran, D.
Chow, C. W.
Keywords: Adult
Alopecia
Chemically Induced
Drug Therapy
Antineoplastic Agents
Alkylating
Adverse Effects
Antineoplastic Combined Chemotherapy Protocols
Bone Marrow Purging
Bone Marrow Transplantation
Busulfan
Cyclophosphamide
Femail
Hair Follicle
Drug Effects
Leukemia
Minoxidil
Therapeutic Use
Chronic Myeloid Leukemia
Hair Loss
Department of Dermatology, Epworth Hospital, Richmond, Victoria, Australia
Issue Date: May-2000
Publisher: Wiley
Citation: Australas J Dermatol. 2000 May;41(2):106-8.
Abstract: Alopecia can be a psychologically daunting prospect for people requiring cancer chemotherapy. Fortunately, most patients experience only temporary hair loss. We report the case of a 23-year-old woman with chronic myeloid leukaemia who developed permanent, near-total alopecia of her scalp, eyebrows, eyelashes, axillary and public hair following busulphan and cyclophosphamide chemotherapy which was used as conditioning prior to allogeneic bone marrow transplantation. The histology from a scalp biopsy revealed hair follicle destruction. Topical minoxidil failed to induce significant re-growth.
URI: http://hdl.handle.net/11434/756
DOI: 10.1046/j.1440-0960.2000.00405.x
PubMed URL: http://www.ncbi.nlm.nih.gov/pubmed/10812705
ISSN: 0365-3609
1440-0960
Journal Title: Australasian Journal of Dermatology
Type: Journal Article
Affiliated Organisations: Department of Dermatology, Alfred Hospital, Prahran, Australia.
Type of Clinical Study or Trial: Case Reports
Appears in Collections:Cancer Services
Head & Neck
Dermatology

Files in This Item:
There are no files associated with this item.


Items in EKB are protected by copyright, with all rights reserved, unless otherwise indicated.